MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. VENTRALIGHT ST W/ ECHO; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. VENTRALIGHT ST W/ ECHO; SURGICAL MESH
Catalog Number 5955460
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Bacterial Infection (1735); Cellulitis (1768)
Date of Event 06/15/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information provided, no conclusions can be made.Attorney alleges that patient had bacterial infection and cellulitis post implant of ventralight st mesh using echo ps.The instructions-for-use supplied with the device identify infection as a possible complication.The warning section of the ifu states "if an infection develops, treat the infection aggressively.Consideration should be given regarding the need to remove the prosthesis.An unresolved infection may require removal of the prosthesis." this emdr represents ventralight st w/ echo (device #2).An additional supplemental emdr was submitted to represent mesh ¿ ventralex (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : not returned.
 
Event or Problem Description
Per information provided by patient's attorney: on (b)(6) 2015 - patient was diagnosed with supraumbilical ventral hernia thereby underwent open repair with implant of ventralex mesh (device #1).Per operative notes, ¿ventral hernia was identified superior to umbilicus containing intra-abdominal fat and was reduced.A ventralex mesh (device #1) was secured circumferentially and hernia sac was closed over the mesh.¿ on (b)(6) 2015 - patient visited hospital for wound evaluation and had some drainage out of the superior margin of the incision.On (b)(6) 2015 - patient was diagnosed with recurrent incisional hernia thereby underwent laparoscopic repair with implant of ventralight st mesh using echo ps (device #2) and removal of ventralex mesh (device #1).Per operative notes, ¿there were adhesions to the previously placed ventralex mesh (device #1) and were dissected out.A small defect was noted inferior and to right lateral side of the mesh (device #1) contained incarcerated omentum which was carefully removed.The ventralex mesh (device #1) was removed from the abdomen.A ventralight st mesh using echo ps (device #2) was placed and tacked to the anterior abdominal wall covering the mid defect.¿ on (b)(6) 2015 to (b)(6) 2017 - patient frequently visited hospital due to mid abdominal pain and dizziness.Attorney alleges that patient suffered "physical and/or bodily injury or symptoms resulting from the davol/bard hernia mesh product and emotional distress; patient developed a recurrence, there was a recurrent defect inferiorly and slightly to the right near the umbilicus contained incarcerated omentum and need for additional surgery." it is also alleged that patient "experienced abdominal pain, staph infection and a bacterial infection that was left behind the mesh when the doctor implanted it and treated with antibiotics in er between 2018 to 2019.Still treating the cellulitis.".

Brand Name
VENTRALIGHT ST W/ ECHO
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key18718986
Report Number1213643-2024-090703
Device Sequence Number4499982
Product Code FTL
UDI-Device Identifier00801741031724
UDI-Public(01)00801741031724
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K130968
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/28/2017
Device Catalogue Number5955460
Device Lot NumberHUZH0845
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/01/2024
Initial Report FDA Received Date02/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age43 YR
Patient SexFemale
Patient Weight100 KG